Alert archive / Florida / Special Marine Warnings in 2021

Special Marine Warning 404, NWS Miami, FL

August 25, 2021

NWS Miami, FL issued this special marine warning at Aug 25, 2021, 8:38 AM EDT. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 25, 2021, 8:38 AM EDT (12:38 UTC)
Expired
Aug 25, 2021, 9:30 AM EDT
In force
52 min
Issued by
NWS Miami, FL
Area
Storm-based polygon
Hail
0.0 in
Wind
40.0 mph

The radar

The Miami radar (KAMX), 112 km from the middle of the area, began a volume at 12:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 0.6 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 148 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
148 J/kg
Mixed-layer CIN
-210 J/kg
Mixed-layer LCL
1407 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

970 
WHUS52 KMFL 251238
SMWMFL
AMZ670-671-251330-
/O.NEW.KMFL.MA.W.0404.210825T1238Z-210825T1330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Miami FL
838 AM EDT Wed Aug 25 2021

The National Weather Service in Miami has issued a

* Special Marine Warning for...
  Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
  excluding the territorial waters of Bahamas...
  Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM...

* Until 930 AM EDT.

* At 836 AM EDT, severe thunderstorms capable of producing
  waterspouts were located along a line extending from 62 nm east of
  Hillsboro Beach to 63 nm east of Sunny Isles to 72 nm east of
  Triumph Reef, moving southwest at 30 knots.

  HAZARD...Waterspouts and wind gusts to 40 knots.

  SOURCE...Radar.

  IMPACT...Waterspouts can easily overturn boats and create locally 
           hazardous seas. Small craft could be damaged in briefly 
           higher winds and suddenly higher waves.

* Severe thunderstorms will remain over mainly open waters.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to safe harbor immediately as gusty winds and high waves are
expected.

Thunderstorms can produce sudden waterspouts. Waterspouts can easily
overturn boats and create locally hazardous seas. Seek safe harbor
immediately.

Report severe weather to the Coast Guard or the National Weather
Service. You can also share your report with NWS Miami on Facebook
and Twitter.

&&

LAT...LON 2577 7910 2518 7923 2494 7933 2493 7970
      2668 7961 2667 7904
TIME...MOT...LOC 1236Z 075DEG 30KT 2620 7893 2582 7895 2560 7878 

WATERSPOUT...POSSIBLE
HAIL...0.00IN
WIND...40KTS

$$

Hadi/RAG

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special marine warning went out at Aug 25, 7:43 AM EDT, 55 minutes earlier.

Area forecast discussion, Aug 25, 7:43 AM EDT, 55 minutes before
Area Forecast Discussion
National Weather Service Miami FL
743 AM EDT Wed Aug 25 2021

.AVIATION(12Z TAFS)...
An opening wave of convection has cleared MIA/FLL this morning
with another round expected later today from the Bahamas. As the
mid level disturbance pushes across the region today into
Thursday, convective activity will increase along with the
generally easterly flow. Some directional variability is possible
with convection along with sub-VFR conditions. Short-fused AMDs
likely through the period.

&&

.PREV DISCUSSION... (Issued 415 AM EDT Wed Aug 25 2021)

DISCUSSION...

Short term (Today - Thursday):

Key Points:

1) Hazardous marine conditions are forecast during the short term
period, especially across the southern Atlantic waters and Gulf
waters off Mainland Monroe County where a Small Craft Advisory goes
into effect at 11 AM today.

2) There will be a high risk of rip currents along the east coast
beaches of South Florida from this morning through at least Thursday.

Deep-layer subtropical high pressure will remain centered over the
western Atlantic waters through the short term period, as a
mid/upper-level perturbation tracks westward along the southern
periphery of the ridge toward South Florida today. GOES-16 derived
precipitable water along with water vapor imagery loops show deep
moisture associated with this feature, which should gradually
overspread South Florida from the east beginning late this afternoon.
The increasing moisture and background ascent accompanying the
perturbation will support elevated shower and thunderstorm chances
from this afternoon through at least Thursday -- especially across
the eastern half of South Florida. A few strong showers and storms
will be possible during this time-frame, mainly over the Atlantic
waters and east coast metros. The primary concerns through the short-
term period will be hazardous marine and beach conditions due
strengthening easterly winds through Thursday (see marine and beach
sections below). Maximum temperatures will be near normal each day,
with lower 90s expected across the area.

Long term (Thursday night - Tuesday):

Models remain in fair agreement in showing a mid level perturbation
over SoFlo, which resembles a closed low in latest guidance, slowly
migrating NW and into the northern GOMEX Thursday night into Friday.
This allows for the ridge over the west Atlantic to expand back into
the area and keep SoFlo under a robust SE wind regime.

Enough deep moisture will linger in the wake of the perturbation to
combine with the easterly flow regime in order to favor showers
and storms over interior and west coast areas each afternoon
through early next week. Coverage will be in the high-end
scattered to numerous range, highest during the afternoon hours.

Expect high temperatures to remain hot, in the low 90s for much of
the area, and in the upper 80s for locations near the Atlantic
coast. Heat index values should reach the low-mid hundreds each
afternoon.

MARINE...

A weak disturbance will move across the area today and Thursday,
resulting in a strengthening pressure gradient and breezy easterly
winds across the local waters. Winds across the southern Atlantic
and Gulf waters off Mainland Monroe County will reach or marginally
exceed 20 knots with higher gusts from this morning through early
Thursday morning, and a Small Craft Advisory will go into effect for
these areas beginning at 11 AM today. Elsewhere, winds could
approach advisory levels, and small craft operators are urged to
exercise extra caution. Additional Small Craft Advisories may become
necessary for the northern Atlantic waters, Biscayne Bay, and the
Gulf waters off Collier County, though confidence in meeting or
exceeding advisory criteria is currently too low to issue these
advisories at this time. Shower and thunderstorm chances will remain
elevated as the weak disturbance moves across the area, especially
across the Atlantic waters where a few strong storms with locally
gusty winds and higher seas will be possible.

BEACHES...

There is a high rip current risk along the east coast beaches of
South Florida due to breezy/gusty easterly winds. Shower and
thunderstorm chances will gradually increase today, especially
across the east coast beaches through Thursday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            78  91  80  90 /  60  60  30  60
West Kendall     76  92  78  91 /  60  60  30  60
Opa-Locka        77  91  78  91 /  60  60  40  60
Homestead        77  89  78  89 /  60  60  30  50
Fort Lauderdale  79  89  80  89 /  60  60  40  60
N Ft Lauderdale  78  89  80  89 /  60  60  40  60
Pembroke Pines   77  89  78  89 /  60  60  40  60
West Palm Beach  76  90  78  90 /  60  60  50  70
Boca Raton       77  89  79  89 /  60  60  40  60
Naples           76  92  76  92 /  40  70  30  60

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Thursday evening for FLZ168-172-
     173.

AM...Small Craft Advisory from 11 AM this morning to 2 AM EDT
     Thursday for AMZ651-671.

GM...Small Craft Advisory from 11 AM this morning to 2 AM EDT
     Thursday for GMZ657.

&&

Aviation...RAG

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Aug 25, 4:34 AM EDT, 4 hours 4 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
434 AM EDT Wed Aug 25 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
252045-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
434 AM EDT Wed Aug 25 2021

...HIGH RIP CURRENT RISK EAST COAST BEACHES...
...HAZARDOUS MARINE CONDITIONS ATLANTIC AND GULF WATERS...
...A FEW STRONG STORMS POSSIBLE TODAY...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Rip currents: There is a high risk of rip currents along the east
coast beaches of South Florida.

Thunderstorms: Scattered thunderstorms are forecast today, with
locally gusty winds, frequent lightning, and heavy rainfall possible.

Waterspouts: Waterspouts will be possible with showers and storms.

Wind: Sustained winds of 20 knots or greater with higher gusts are
forecast across portions of the Atlantic and Gulf waters today into
tonight, where a Small Craft Advisory goes into effect this morning.
Locally gusty winds will be possible with the stronger showers and
thunderstorms.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

Hazardous marine and beach conditions will continue through at least
Thursday due to enhanced easterly winds. A few strong storms will be
possible across the area as a mid-level disturbance moves through the
region.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, hail and flooding to
the National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

Weinman

In the hours before

Local storm report, Aug 25, 6:35 AM EDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
635 AM EDT WED AUG 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 AM     MARINE TSTM WIND 3 SSW MIAMI BEACH       25.77N 80.15W
08/25/2021  M39 MPH          AMZ630             FL   MESONET

            A WIND GUST OF 39 MPH (34 KT) WAS MEASURED
            BY THE MESONET STATION XDGE AT BISCAYNE BAY
            HARBOR PILOTS ASSOCIATED WITH A THUNDERSTORM
            PUSHING THROUGH THE AREA. STATION ELEVATION:
            40 FT.

&&

FELL
Special weather statement, Aug 25, 6:37 AM EDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Miami FL
637 AM EDT Wed Aug 25 2021

FLZ073-074-173-174-251115-
Metropolitan Miami Dade FL-Far South Miami-Dade County FL-
Inland Miami-Dade County FL-Coastal Miami Dade County FL-
637 AM EDT Wed Aug 25 2021

...Strong thunderstorms will impact portions of Miami-Dade County
through 715 AM EDT...

At 636 AM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a funnel cloud along a line
extending from Westchester to The Redland to 9 miles southeast of
Royal Palm Ranger. Movement was southwest at 15 mph.

HAZARD...Funnel clouds and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Miami, Homestead, Coral Gables, Homestead General Airport, The
Redland, Kendall, Doral, Sweetwater, Florida City, West Miami,
Westchester, Richmond West, Fountainbleau, Country Walk, Kendale
Lakes, Leisure City, Zoo Miami, The Hammocks, Coral Terrace and Royal
Palm Ranger.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

&&

LAT...LON 2515 8066 2514 8074 2519 8074 2518 8071
      2521 8074 2582 8070 2580 8025 2558 8042
      2523 8048 2520 8054 2521 8056 2523 8052
      2524 8057 2518 8061 2518 8062 2519 8061
      2519 8065 2514 8065 2514 8067
TIME...MOT...LOC 1036Z 060DEG 12KT 2576 8032 2554 8050 2527 8055

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Hadi/RAG
Local storm report, Aug 25, 6:42 AM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
642 AM EDT WED AUG 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0626 AM     MARINE TSTM WIND 3 SW KEY BISCAYNE       25.66N 80.19W
08/25/2021  M41 MPH          AMZ630             FL   MESONET

            A WIND GUST OF 41 MPH (36 KT) WAS MEASURED
            BY THE MESONET STATION XKBS BISCAYNE BAY
            LIGHT 20 ASSOCIATED WITH A THUNDERSTORM
            PUSHING THROUGH THE AREA. STATION ELEVATION:
            20 FT.

&&

FELL
Local storm report, Aug 25, 6:43 AM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
643 AM EDT WED AUG 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 AM     MARINE TSTM WIND 3 SSW MIAMI BEACH       25.77N 80.15W
08/25/2021  M40 MPH          AMZ630             FL   MESONET

            A WIND GUST OF 40 MPH (35 KT) WAS MEASURED
            BY THE MESONET STATION XBBH AT DODGE ISLAND
            ASSOCIATED WITH A THUNDERSTORM PUSHING
            THROUGH THE AREA. STATION ELEVATION: 41 FT.

&&

FELL
Local storm report, Aug 25, 6:45 AM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
645 AM EDT WED AUG 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0619 AM     MARINE TSTM WIND 1 NE PERRINE            25.63N 80.30W
08/25/2021  M39 MPH          MIAMI-DADE         FL   MESONET

            A WIND GUST OF 39 MPH (34 KT) WAS MEASURED
            BY THE MESONET STATION XSOM AT SOUTH MIAMI
            (WHICH IS LESS THAN A MILE FROM BISCAYNE
            BAY) ASSOCIATED WITH A THUNDERSTORM PUSHING
            THROUGH THE AREA. STATION ELEVATION: 34 FT.

&&

FELL
Local storm report, Aug 25, 7:35 AM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
735 AM EDT WED AUG 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0617 AM     MARINE TSTM WIND 4 WNW KEY BISCAYNE      25.71N 80.21W
08/25/2021  M47 MPH          AMZ630             FL   MESONET

            MESONET STATION XDIN DINNER KEY LIGHT 1
            REPORTED A MARINE WIND GUST OF 47MPH AS A
            THUNDERSTORM PUSHED THROUGH THE AREA.
            STATION ELEVATION IS 17 FEET.

&&

HADI

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 3:53 AM EDTSmall Craft AdvisoryMFL25 hr
Aug 25, 5:04 AM EDTSpecial Marine WarningMFL116 min
Aug 25, 5:42 AM EDTSpecial Weather StatementMFLMiami-Dade63 min
Aug 25, 6:08 AM EDTSpecial Weather StatementMFLMiami-Dade37 min
Aug 25, 6:12 AM EDTSevere Thunderstorm WarningMFLMiami-Dade33 min
Aug 25, 6:37 AM EDTSpecial Weather StatementMFLMiami-Dade38 min
Aug 25, 9:23 AM EDTSpecial Marine WarningMFL97 min
Aug 25, 10:04 AM EDTSpecial Weather StatementMFLBroward41 min
Aug 25, 10:48 AM EDTSpecial Weather StatementMFLBroward42 min
Aug 25, 10:51 AM EDTSpecial Weather StatementMFLPalm Beach39 min
Aug 25, 11:00 AM EDTSevere Thunderstorm WarningMFLPalm Beach12 min
Aug 25, 11:26 AM EDTSpecial Weather StatementMFLBroward49 min
Aug 25, 11:54 AM EDTSpecial Weather StatementMFLCollier51 min
Aug 25, 12:31 PM EDTSpecial Weather StatementMFLCollier44 min
Aug 25, 12:46 PM EDTSpecial Weather StatementMFLCollier29 min
Aug 25, 12:56 PM EDTSpecial Marine WarningMFL2 hr
Aug 25, 1:12 PM EDTSpecial Weather StatementMFLHendry48 min
Aug 25, 1:17 PM EDTSpecial Weather StatementMFLCollier28 min
Aug 25, 1:37 PM EDTSpecial Weather StatementMFLCollier38 min
Aug 25, 1:46 PM EDTSpecial Marine WarningMFL59 min
Aug 25, 2:40 PM EDTSpecial Marine WarningMFL95 min
Aug 25, 3:11 PM EDTSpecial Weather StatementMFLGlades34 min
Aug 25, 3:44 PM EDTSpecial Marine WarningMFL91 min
Aug 25, 4:07 PM EDTSpecial Marine WarningMFL83 min
Aug 25, 5:09 PM EDTSpecial Marine WarningMFL81 min
Aug 25, 5:42 PM EDTSpecial Marine WarningMFL48 min
Aug 25, 6:17 PM EDTSpecial Marine WarningMFL43 min
Aug 25, 6:25 PM EDTSpecial Weather StatementMFLMiami-Dade50 min

Nearby

Special Marine Warnings in Florida, 2021Every special marine warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.